Sign in to follow this  
Followers 0
Sweet

Facial scarring...out of nowhere?

30 posts in this topic

Just got back from seeing the rheumatologist. They feel the changes in my face is a flare,and progression of the disease. A couple of the patches looks like Morphea...Also the hardening of the skin on my legs and the severe pigment changes are all progress... they want me to start on methotrexate........I just don't know if I want to do it!!! I'm so exhausted physically and mentally, I was so hoping that since I haven't progressed too much in 10 years, that I would stay like that. ... I just don't know what to do. I'm so torn about whether I should start the methotrexate or not. Ugh. I guess if I would have seen MY rheumatologist I would feel a bit more grounded and probably would know what to do, but I couldn't get into see him of course so I saw one of his NP. She was great, I really liked her and she seemed to know her stuff...I just wish I knew what Gary thought... (rheumy) Anyway, I'm a basket case.

 

Shelley, Jeannie or anyone, if you can help me locate any threads where we discussed pros and cons about methotrexate I'd appreciate it.

 

 

OK heading off to continue my nervous breakdown and panic attacks and leave you guys in peace.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Sweet,

 

Oh, you always make me either laugh or smile. How do you manage that, anyway?

 

I looked up a methotrexate thread for you. Just read all the warnings really carefully, including avoiding use of all NSAIDs and alcohol, as it can cause fatal interactions/effects.


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Hi Sweet ,

 

How about just increasing the Plaquenil dosage or at least giving that a try till you decide to go on the Methotrexate? Just an idea. I'm sorry you're dealing with this now.

 

Take care, Everyone.

 

Margaret

Share this post


Link to post
Share on other sites

Sorry you are having so many skin changes Pam,

I too have changes on my face, and I am not happy about it, i don't want to look different either!

I have yet to see a dermatologist about it yet though. I keep meaning too, but I don't know whats holding me back.

 

I would also be interested in anyone elses experiences with Methotrexate as my rheumatologist suggested this on my last two visits and I just don't feel ready yet, I don't know if its because I don't have a proper diagnosis or I just don't want to put any more pills into my body.

 

Big hugs xo

Share this post


Link to post
Share on other sites

Thanks Shelley, I will read through everything. Glad I can make you smile. :)

 

Margaret...hmmm never even thought about that... I will talk with my doctor about it, thanks so much.

 

Kiwi, I think sometimes it's easier to ignore something because then we don't have to deal with it, or we can continue on in our denial process...not always good, but we do it.

 

Thanks guys.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Sweet (and Kiwi mum), you were both asking about peoples' experience with Methotrexate. I have been on Methotrexate (self injection) for almost one year now. I was previously taking Cellcept, but had to stop because of a rare side effect (oesophageal haematoma). Re Methotrexate - it's a love/hate relationship! On the plus side - my skin has improved a lot. On the minus side it makes me feel unwell for 2-3 days (nausea, lack of energy), and I have had to stop temporarily on a couple of occasions due raised liver enzymes. I would dearly love to stop taking it, but know that this might risk progression of the skin thickening/tightening. I think the only way to decide is to give it a try - it effects everyone differently- and see what the balance of positive to negative effects is for you. good luck

Lizzie

Share this post


Link to post
Share on other sites

Just a little update:

 

As some of you may know, a few weeks ago I was in a flare that I’ve never really experienced before. (hardening of skin on my calves, forearms, and scaring on my face, and more vessel damage) My rheumatologist suggested I move toward the next line of treatment which is Methotrexate, I would get injections once per week on Tuesday. Of course along with that comes all the side effects similar to chemo, and after careful consideration, I’ve decided to refuse treatment at this point. I told him I would reconsider in the fall. I just don’t want my whole summer ruined with being sick 5-6 days a week if I can put it off for a few months. They put me on steroids which has helped.

 

For the past few weeks I’ve been suffering with tachycardia (rapid heart rate) running at about 92-120 beats a minute non-stop, with some chest discomfort, tightening, left arm tingling and flutters.

I went into the doctor yesterday and ended up in the hospital for 6 hours. They did blood work, for which I don't know results yet, an EKG that was not normal, something to do with some segments of the beat should be long and mine were short, and some should be short and mine were long, they did an Echo, which was not normal, it showed pericardial effusion and basal septum dysknesia meaning it's bulging out where it shouldn't, I have a 24 holter monitor on now, they did spirometry which I didn't do very well with, my lungs are working at about 80 percent, and they are scheduling a nuclear scan of my heart. Waiting for that appointment time. In the mean time he put me on Singulair (tabs), QVAR,(inhaler) and Veramyst nasal spray. When I get the results of the holter monitor I'll let you know, and of course I'll let you know about the heart scan.

 

Anyway, other than that I had a terrific day LOL


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Keeping my fingers crossed for some good answer to all the things going. You have certainly been through the mill lately.

 

I wish I could give you a big hug and a "poor baby."

 

(((hug))) (I can't access the emoticons.)

Share this post


Link to post
Share on other sites

Pam,

Let's start off with the good news - Congratulations on the EKG! Sorry to read about problems found in the ECHO and everything that is going on with you! I hope the Holter monitor helps to pin down what is causing your problems. Have they said anything about how to treat the pericardial effusion?

 

In reference to the methotrexate, as far as an immunosuppressant goes, I handled it much, much better than Imuran or oral cytoxan. I had a weekly injection and other than hair loss, I really didn't have any side effects. The only reason I had to stop was because I developed pulmonary fibrosis. However, I do understand why you are putting it off until the fall. This disease interferes enough with our life, so if we can maintain a little QOL, why not.

 

Let us know when you hear something.


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Janey,

No treatment plan for the effusion yet. I called today, because I want to know how the holter monitor turned out and the blood work, and to see if he got the official results of the echo, but nothing yet. They are supposed to call me back, and I told them to get on the double with this heart scan business. They're going to give me a heart attack while I wait. :happy1-by-lisa-volz:


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Everyone,

 

Quick update. I saw the Cardiologist yesterday, and had a nuclear scan and treadmill. Everything was normal. Good news I of course, but this guy was not that familiar with Scleroderma. I had to do a lot of explaining, which was a bit bothersome. He was unable to explain why the Echo, showed part of my heart was not moving right, but what he could say was "the scan you had today, shows your heart is in good shape". So I will go with that!

 

He did say he would give me a beta blocker to help regulate my heart, but he really wasn't overly concerned about doing that either unless my bouts of tachycardia were sustained for a few days....guess he wasn't listening when I told him it was non-stop for 3 weeks. :) Anyway, I'm not going to worry about it at this point, I'm going to take his word that things are OK. I saw the scans with my own eyes, and they looked good. Helps to be a nurse sometimes.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0